MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Phone number- requested, not provided.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that it was not possible to advance the destination on the guidewire.There was no patient involved.Additional information was received on 30apr2021.The procedure being performed was a neuro.There was no damage really very visible on the tip of the dilator when it could not be advanced on the guidewire, they only noticed it when they wanted to advance it on the gw.They continued the procedure with a second ds.A terumo gw was used.The patient's condition was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.One 6 fr 90 cm destination sheath was received for product evaluation.The sheath was mated with dilator when received.Visual inspection of the sheath revealed damage on the tip of the sheath.Microscopic analysis confirmed that the sheath tip was damaged in a fashion where there were folds, and a bulge on the tip of the sheath.The outer diameter of the sheath was measured to be 0.112" which is within specification.The inner diameter of the sheath tip is 0.087"(specification is 0.087 " ± 0.002").The dilator was subjected to visual analysis and no damage was noted to the dilator.For functional testing, an 0.035 in radiofocus glidewire was inserted into the dilator and it passed through the dilator without any issue.A review of the device history record of the product code/lot# combination was conducted with no findings.+ the complaint can be confirmed for sheath tip mechanical damage.Based on the damage observed, the cause of the event cannot be determined, however, it is likely that the tip of the sheath may have come in contact with difficulties at the point of insertion that propagated various forces that deformed the tip of the sheath.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11804878
Report Number1118880-2021-00104
Device Sequence Number3480933
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot Number0000030966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/24/2021
06/17/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/03/2021
06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1